Bulletin of the American Mathematical Society

Symmetric matrices, characteristic polynomials, and Hilbert symbols over local number fields

Edward A. Bender and Norman P. Herzberg

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc., Volume 79, Number 3 (1973), 518-520.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183534659

Mathematical Reviews number (MathSciNet)
MR0313276

Zentralblatt MATH identifier
0259.15008

Subjects
Primary: 15A18: Eigenvalues, singular values, and eigenvectors 10C05 12B05 15A57
Secondary: 10C20 15A63: Quadratic and bilinear forms, inner products [See mainly 11Exx]

Citation

Bender, Edward A.; Herzberg, Norman P. Symmetric matrices, characteristic polynomials, and Hilbert symbols over local number fields. Bull. Amer. Math. Soc. 79 (1973), no. 3, 518--520. https://projecteuclid.org/euclid.bams/1183534659


Export citation

References

  • 1. E. A. Bender, Characteristic polynomials of symmetric matrices, Pacific J. Math. 25 (1968), 433-441. MR 37 #5193.
  • 2. E. A. Bender, A lifting formula for the Hilbert symbol, Proc. Amer. Math. Soc. (to appear).
  • 3. E. A. Bender, Characteristic polynomials of symmetric matrices. II. Local number fields (to appear).
  • 4. E. A. Bender and N. P. Herzberg, Characteristic polynomials of symmetric matrices. III: Some counterexamples (to appear).
  • 5. O. T. O'Meara, Introduction to quadratic forms, Die Grundlehren der math. Wissenschaften, Band 117, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 27 #2485.